I have been taking Amitriptyline for migraine prevention for the last 4 years. I can no longer take the side affects of the large amount of weight gain, constipation, dry eyes, dry mouth, sleepiness... and this list could go on. Without talking to my doctor first, I decided to quit cold-turkey about 5 days ago. I Have since been experiencing horrendously morbid/ tragic dreams (involving people I know very well), anxiety, invlountary muscle twitches, depression, crying attacks (sobbing uncontrolably at any given time/ no warning) followed by a complete lack of caring for anyone/ anything, irrational thoughts that put myself directly in harms way and could possibly result in my own death, insomnia (I really don't want to sleep if my dreams are going to be what they've been) and the list could go on.
I've told my doctors about all of this and we have come to an agreement to just ride this thing out instead of going back on the drug and starting a slow weening process.
I'm wondering if anyone eles has taken this drug for migraine prevention, gotten off it and experienced anything remotely close to to what I've described. If so, could you please tell me how long the side-effects lasted? My anxiety level of none of these symptons ever going away is highly elevated.
I currently have a script for Amitriptyline but prefer not to take it since it makes me super groggy. I haven't noticed any weight gain per say but like I said, I don't take it except on rare occasions. I mostly depend on Valium to help with my issues. I have had a few diagnoses of migraines and a few of pinched nerves but not luck on curing them yet :( The Amitriptyline doesn't even prevent my discomfort, it just knocks me out and reduces it some. The symptoms will likely go away but it will probably take a while. Hang in there!
I am currently on Amitriptyline for the prevention of migrains. My neurologist told me i should take the pills at night, because they would make me tired and dizzy. I have been getting the migraines for four years now, and this pill has been a miracle for me. I very rarely get any migraines now.
I have used amitriptyline for over 1 year as a migraine prophylaxis. As a pharmacist I knew the possible side effects before starting the drug. I have experienced weight gain and decided to stop taking the meds on my own. I experienced similar side effects and it lasted about 6 weeks for me since I was on a fairly high dose and did not taper off the meds. However, remember everyone is different. Hold in there, things will improve and there are a lot better meds out there for migraine prevention without these horrendous side effects.
All the Best
When you come off that drug you are meant to ween yourself off it and not go cold turkey as you have seen what happens, your doc should have told you that. i took it for 3 months and its didnt work for me, just gave me all the symtoms you are talkin about. try takin Magnesium Citrate, its a mineral and most people who have migraine are deficient in it. loads of water and multivit juices and see if this helps.. also get yourself alergy tested. Stress is the biggest cause of migraine so if you are not already doing so then take up some form of yoga or pilates. and try to stay away from painkillers as these can make it worse..
“I’ve had migraine headaches since I was in elementary school. I was going to the doctor four, sometimes five times a month and having to get shots to get rid of these headaches because Ibuprofen, Darvocet, nothing worked to get rid of them. Dr. Cartwright put me on NeuroBoost and when I saw what was in it I thought, well, this won’t work at all, but it couldn’t hurt, so I’ll take them…I haven’t had a headache at all this month.”
You will be pleased with the results from a natural solution to your condition. I would suggest you try neuro-boost.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.